Facebook Pixel
EmpowHER Guest

What does this mean?

By Anonymous February 7, 2015 - 6:35pm
Rate This

I currently want to start a weight loss diet and the tea package that I bought comes with a warning saying: "Yes, the teatox can potentially reduce the effectiveness of birth control if you take your pill within 4-5 hours of the laxative effect." What does this mean? If I take my birth control at 4pm in the afternoon and I drink the laxative tea at 9pm at night and the effects come in the morning does that affect the effectiveness of my birth control pill? Please help! I don't want to start this tea regimen not knowing the risk it can have in the effectiveness of my birth control pill.Thank you in advance!

Add a Comment3 Comments

EmpowHER Guest

Would it matter if I drank the tea 5 hours before taking my pill? Or should I stick with taking my pill first?

March 5, 2017 - 5:56pm

Hello and thank you for sharing your question.

This is a very important question.  The routine you have is perfect, because you do not experience the laxative effect until more than 12 hours after taking your birth control pill.  The package says it only renders the pill less effective if your body releases it within 4-5 hours.

Since the pill stays in your system plenty of time before laxation occurs, you need not worry.  You have been doing things in a very good order and your pills will still be fully effective.


February 7, 2015 - 8:50pm
EmpowHER Guest
Anonymous (reply to fchacon)

How does one take laxatives properly with birth control pills? Hi. I have this weight loss laxative tea containing senna and i took it 7pm 3 hours after i took my birth control pills. The website where i got the tea warned "Yes, the teatox can potentially reduce the effectiveness of birth control if you take your pill within 4-5 hours of the laxative effect." the next day i took my pill 4pm as usual and 20 min later i went to the bathroom. Was it possible that i have pooped my pill out?? It wasn't watery bowel movement it was normal. Also does this affect the effectiveness of my pill? I'm scared that I pooped my pill or is that even possible after 20 min of taking it that I go to the bathroom?

February 9, 2015 - 9:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!